Alert archive / Missouri / Wind Advisories in 2022

Wind Advisory 6, NWS Kansas City, MO

April 22, 202237 counties in Missouri; 7 counties in Kansas

NWS Kansas City, MO issued this wind advisory at Apr 22, 2022, 2:45 PM CDT for 37 counties in Missouri; 7 counties in Kansas. It took effect at Apr 23, 2022, 4:00 AM CDT. It was in force for 15 hr.

The area

The counties it named.

The facts

Issued
Apr 22, 2022, 2:45 PM CDT (19:45 UTC)
In effect from
Apr 23, 2022, 4:00 AM CDT
Expired
Apr 23, 2022, 7:00 PM CDT
In force
15 hr
Issued by
NWS Kansas City, MO
All 44 counties

Atchison County, KS, Doniphan County, KS, Johnson County, KS, Leavenworth County, KS, Linn County, KS, Miami County, KS, Wyandotte County, KS, Adair County, MO, Andrew County, MO, Atchison County, MO, Bates County, MO, Buchanan County, MO, Caldwell County, MO, Carroll County, MO, Cass County, MO, Chariton County, MO, Clay County, MO, Clinton County, MO, Cooper County, MO, Daviess County, MO, DeKalb County, MO, Gentry County, MO, Grundy County, MO, Harrison County, MO, Henry County, MO, Holt County, MO, Howard County, MO, Jackson County, MO, Johnson County, MO, Lafayette County, MO, Linn County, MO, Livingston County, MO, Macon County, MO, Mercer County, MO, Nodaway County, MO, Pettis County, MO, Platte County, MO, Putnam County, MO, Randolph County, MO, Ray County, MO, Saline County, MO, Schuyler County, MO, Sullivan County, MO, Worth County, MO

The radar

The Pleasant Hill radar (KEAX), 84 km from the middle of the area, began a volume at 19:49 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Topeka, KS (KTOP), launched 12:00Z, 7.8 hours before the alert went out and 154 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Topeka, KS at 12:00Z on 2022-04-22Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 772 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Topeka, KS at 12:00Z on 2022-04-22The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 309 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
772 J/kg
Mixed-layer CIN
-281 J/kg
Mixed-layer LCL
726 m above ground
0-6 km bulk shear
27 kt
0-1 km storm-relative helicity
309 m²/s²
0-3 km storm-relative helicity
430 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.9

Open this sounding in Storm Lab

The text

As transmitted.

147 
WWUS73 KEAX 221945
NPWEAX

URGENT - WEATHER MESSAGE
National Weather Service Kansas City/Pleasant Hill MO
245 PM CDT Fri Apr 22 2022

KSZ025-057-060-102>105-MOZ001>007-011>016-020>024-028>032-037>039-
043>045-053-054-231000-
/O.NEW.KEAX.WI.Y.0006.220423T1500Z-220424T0000Z/
Atchison KS-Miami-Linn KS-Doniphan-Leavenworth-Wyandotte-
Johnson KS-Atchison MO-Nodaway-Worth-Gentry-Harrison-Mercer-
Putnam-Holt-Andrew-De Kalb-Daviess-Grundy-Sullivan-Buchanan-
Clinton-Caldwell-Livingston-Linn MO-Platte-Clay-Ray-Carroll-
Chariton-Jackson-Lafayette-Saline-Cass-Johnson MO-Pettis-Bates-
Henry-
Including the cities of Atchison, Paola, Osawatomie, Louisburg, 
Pleasanton, La Cygne, Mound City, Wathena, Elwood, Troy, 
Highland, Fort Leavenworth, Leavenworth, Lansing, 
Kansas City Kansas, Overland Park, Stanley, Olathe, Shawnee, 
Lenexa, Tarkio, Rock Port, Fairfax, Maryville, Grant City, 
Albany, Stanberry, King City, Bethany, Princeton, Mercer, 
Unionville, Oregon, Maitland, Forest City, Craig, Savannah, 
Country Club Villa, Maysville, Stewartsville, Osborn, Union Star,
Clarksdale, Gallatin, Jamesport, Trenton, Milan, Green City, 
St. Joseph Airport, St. Joseph, Cameron, Plattsburg, Lathrop, 
Hamilton, Braymer, Polo, Breckenridge, Chillicothe, Brookfield, 
Marceline, Parkville, Platte City, Riverside, Weatherby Lake, 
Weston, Gladstone, Liberty, Excelsior Springs, Kearney, Richmond,
Lawson, Carrollton, Salisbury, Brunswick, Keytesville, 
Kansas City, Independence, Odessa, Higginsville, Lexington, 
Concordia, Marshall, Belton, Raymore, Harrisonville, 
Pleasant Hill, Warrensburg, Sedalia, Butler, Adrian, Rich Hill, 
Clinton, and Windsor
245 PM CDT Fri Apr 22 2022

...WIND ADVISORY IN EFFECT FROM 10 AM TO 7 PM CDT SATURDAY...

* WHAT...South winds 25 to 35 mph with gusts up to 50 mph 
  expected.

* WHERE...Portions of east central and northeast Kansas and 
  central, north central, northwest and west central Missouri.

* WHEN...From 10 AM to 7 PM CDT Saturday.

* IMPACTS...Gusty winds could blow around unsecured objects. Tree
  limbs could be blown down and a few power outages may result.
  High profile vehicles will have diffuculty in crosswind
  situations, especially on east to west oriented highways. 

  PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

&&

$$
3 follow-up statements
935 
WWUS73 KEAX 230741
NPWEAX

URGENT - WEATHER MESSAGE
National Weather Service Kansas City/Pleasant Hill MO
241 AM CDT Sat Apr 23 2022

KSZ025-057-060-102>105-MOZ001>007-011>016-020>024-028>032-037>039-
043>045-053-054-240000-
/O.EXT.KEAX.WI.Y.0006.220423T0900Z-220424T0000Z/
Atchison KS-Miami-Linn KS-Doniphan-Leavenworth-Wyandotte-
Johnson KS-Atchison MO-Nodaway-Worth-Gentry-Harrison-Mercer-
Putnam-Holt-Andrew-De Kalb-Daviess-Grundy-Sullivan-Buchanan-
Clinton-Caldwell-Livingston-Linn MO-Platte-Clay-Ray-Carroll-
Chariton-Jackson-Lafayette-Saline-Cass-Johnson MO-Pettis-Bates-
Henry-
Including the cities of Atchison, Paola, Osawatomie, Louisburg, 
Pleasanton, La Cygne, Mound City, Wathena, Elwood, Troy, 
Highland, Fort Leavenworth, Leavenworth, Lansing, 
Kansas City Kansas, Overland Park, Stanley, Olathe, Shawnee, 
Lenexa, Tarkio, Rock Port, Fairfax, Maryville, Grant City, 
Albany, Stanberry, King City, Bethany, Princeton, Mercer, 
Unionville, Oregon, Maitland, Forest City, Craig, Savannah, 
Country Club Villa, Maysville, Stewartsville, Osborn, Union Star,
Clarksdale, Gallatin, Jamesport, Trenton, Milan, Green City, 
St. Joseph Airport, St. Joseph, Cameron, Plattsburg, Lathrop, 
Hamilton, Braymer, Polo, Breckenridge, Chillicothe, Brookfield, 
Marceline, Parkville, Platte City, Riverside, Weatherby Lake, 
Weston, Gladstone, Liberty, Excelsior Springs, Kearney, Richmond,
Lawson, Carrollton, Salisbury, Brunswick, Keytesville, 
Kansas City, Independence, Odessa, Higginsville, Lexington, 
Concordia, Marshall, Belton, Raymore, Harrisonville, 
Pleasant Hill, Warrensburg, Sedalia, Butler, Adrian, Rich Hill, 
Clinton, and Windsor
241 AM CDT Sat Apr 23 2022

...WIND ADVISORY NOW IN EFFECT UNTIL 7 PM CDT THIS EVENING...

* WHAT...South winds 20 to 30 mph with gusts up to 50 mph 
  expected.

* WHERE...Portions of east central and northeast Kansas and 
  central, north central, northwest and west central Missouri.

* WHEN...Until 7 PM CDT this evening.

* IMPACTS...Gusty winds could blow around unsecured objects. 
  Tree limbs could be blown down and a few power outages may 
  result.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

&&

$$
932 
WWUS73 KEAX 231348
NPWEAX

URGENT - WEATHER MESSAGE
National Weather Service Kansas City/Pleasant Hill MO
848 AM CDT Sat Apr 23 2022

MOZ008-017-025-033-040-046-240000-
/O.EXA.KEAX.WI.Y.0006.000000T0000Z-220424T0000Z/
Schuyler-Adair-Macon-Randolph-Howard-Cooper-
Including the cities of Lancaster, Queen City, Greentop, Downing,
Glenwood, Kirksville, Macon, La Plata, Moberly, Fayette, Glasgow,
New Franklin, and Boonville
848 AM CDT Sat Apr 23 2022

...WIND ADVISORY IN EFFECT UNTIL 7 PM CDT THIS EVENING...

* WHAT...South winds 15 to 25 mph with gusts up to 45 mph.

* WHERE...Schuyler, Adair, Macon, Randolph, Howard and Cooper 
  Counties.

* WHEN...Until 7 PM CDT this evening.

* IMPACTS...Gusty winds could blow around unsecured objects. 
  Tree limbs could be blown down and a few power outages may 
  result.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

&&

$$

KSZ025-057-060-102>105-MOZ001>007-011>016-020>024-028>032-037>039-
043>045-053-054-240000-
/O.CON.KEAX.WI.Y.0006.000000T0000Z-220424T0000Z/
Atchison KS-Miami-Linn KS-Doniphan-Leavenworth-Wyandotte-
Johnson KS-Atchison MO-Nodaway-Worth-Gentry-Harrison-Mercer-
Putnam-Holt-Andrew-De Kalb-Daviess-Grundy-Sullivan-Buchanan-
Clinton-Caldwell-Livingston-Linn MO-Platte-Clay-Ray-Carroll-
Chariton-Jackson-Lafayette-Saline-Cass-Johnson MO-Pettis-Bates-
Henry-
Including the cities of Atchison, Paola, Osawatomie, Louisburg, 
Pleasanton, La Cygne, Mound City, Wathena, Elwood, Troy, 
Highland, Fort Leavenworth, Leavenworth, Lansing, 
Kansas City Kansas, Overland Park, Stanley, Olathe, Shawnee, 
Lenexa, Tarkio, Rock Port, Fairfax, Maryville, Grant City, 
Albany, Stanberry, King City, Bethany, Princeton, Mercer, 
Unionville, Oregon, Maitland, Forest City, Craig, Savannah, 
Country Club Villa, Maysville, Stewartsville, Osborn, Union Star,
Clarksdale, Gallatin, Jamesport, Trenton, Milan, Green City, 
St. Joseph Airport, St. Joseph, Cameron, Plattsburg, Lathrop, 
Hamilton, Braymer, Polo, Breckenridge, Chillicothe, Brookfield, 
Marceline, Parkville, Platte City, Riverside, Weatherby Lake, 
Weston, Gladstone, Liberty, Excelsior Springs, Kearney, Richmond,
Lawson, Carrollton, Salisbury, Brunswick, Keytesville, 
Kansas City, Independence, Odessa, Higginsville, Lexington, 
Concordia, Marshall, Belton, Raymore, Harrisonville, 
Pleasant Hill, Warrensburg, Sedalia, Butler, Adrian, Rich Hill, 
Clinton, and Windsor
848 AM CDT Sat Apr 23 2022

...WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM CDT THIS EVENING...

* WHAT...South winds 20 to 30 mph with gusts up to 50 mph 
  expected.

* WHERE...Portions of east central and northeast Kansas and 
  central, north central, northwest and west central Missouri.

* WHEN...Until 7 PM CDT this evening.

* IMPACTS...Gusty winds could blow around unsecured objects. 
  Tree limbs could be blown down and a few power outages may 
  result.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

&&

$$
233 
WWUS73 KEAX 232353
NPWEAX

URGENT - WEATHER MESSAGE
National Weather Service Kansas City/Pleasant Hill MO
653 PM CDT Sat Apr 23 2022

KSZ025-057-060-102>105-MOZ001>008-011>017-020>025-028>033-037>040-
043>046-053-054-240100-
/O.EXP.KEAX.WI.Y.0006.000000T0000Z-220424T0000Z/
Atchison KS-Miami-Linn KS-Doniphan-Leavenworth-Wyandotte-
Johnson KS-Atchison MO-Nodaway-Worth-Gentry-Harrison-Mercer-
Putnam-Schuyler-Holt-Andrew-De Kalb-Daviess-Grundy-Sullivan-Adair-
Buchanan-Clinton-Caldwell-Livingston-Linn MO-Macon-Platte-Clay-
Ray-Carroll-Chariton-Randolph-Jackson-Lafayette-Saline-Howard-
Cass-Johnson MO-Pettis-Cooper-Bates-Henry-
Including the cities of Atchison, Paola, Osawatomie, Louisburg, 
Pleasanton, La Cygne, Mound City, Wathena, Elwood, Troy, 
Highland, Fort Leavenworth, Leavenworth, Lansing, 
Kansas City Kansas, Overland Park, Stanley, Olathe, Shawnee, 
Lenexa, Tarkio, Rock Port, Fairfax, Maryville, Grant City, 
Albany, Stanberry, King City, Bethany, Princeton, Mercer, 
Unionville, Lancaster, Queen City, Greentop, Downing, Glenwood, 
Oregon, Maitland, Forest City, Craig, Savannah, 
Country Club Villa, Maysville, Stewartsville, Osborn, Union Star,
Clarksdale, Gallatin, Jamesport, Trenton, Milan, Green City, 
Kirksville, St. Joseph Airport, St. Joseph, Cameron, Plattsburg, 
Lathrop, Hamilton, Braymer, Polo, Breckenridge, Chillicothe, 
Brookfield, Marceline, Macon, La Plata, Parkville, Platte City, 
Riverside, Weatherby Lake, Weston, Gladstone, Liberty, 
Excelsior Springs, Kearney, Richmond, Lawson, Carrollton, 
Salisbury, Brunswick, Keytesville, Moberly, Kansas City, 
Independence, Odessa, Higginsville, Lexington, Concordia, 
Marshall, Fayette, Glasgow, New Franklin, Belton, Raymore, 
Harrisonville, Pleasant Hill, Warrensburg, Sedalia, Boonville, 
Butler, Adrian, Rich Hill, Clinton, and Windsor
653 PM CDT Sat Apr 23 2022

...WIND ADVISORY WILL EXPIRE AT 7 PM CDT THIS EVENING...

Ambient winds are expected to gradually dissipate through the 
evening; however, isolated gusts around 40-45 MPH are possible 
over the next couple of hours.

$$

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Kansas City, MO wrote its last area forecast discussion before this wind advisory went out at Apr 22, 12:33 PM CDT, 2 hours 12 minutes earlier.

Area forecast discussion, Apr 22, 12:33 PM CDT, 2 hours 12 minutes before
AREA FORECAST DISCUSSION
National Weather Service Kansas City/Pleasant Hill MO
1233 PM CDT Fri Apr 22 2022

.Discussion...
Issued at 318 AM CDT FRI APR 22 2022

Key Messages...

- Thunderstorms will be possible across northern Missouri and
northeast Kansas this morning. A few strong storms with small hail
will be possible

-Gusty winds out of the south of 35 to 40 mph are likely today.
Winds will further increase Saturday to 40-50 mph and a wind
advisory will most likely be needed.

-A conditional severe weather threat is in play across the entire
forecast area Saturday however, chances seem low at this time.

Discussion:

This morning a few strong thunderstorms have developed over
northwestern Missouri and northeastern Kansas as a low level jet has
overriding a warm front which is lifting north across the area. Some
small hail will be possible. This morning the warm front will
continue to lift north across the forecast area and the LLJ with
also nose further north and east pushing convection north of the
forecast area. This will set the stage for a very warm day with
strong WAA. Expect southerly winds to gust 30-40 mph aiding in
temperatures rising into the upper 70s and lower 80s.

Tonight, storms will develop across western Kansas as a cold front
associated with a upper level trough that will move from the Great
Basin into the Dakotas overtakes a dryline. This storms will
progress eastward overnight with decaying precipitation reaching the
CWA by Saturday morning. The front will continue to move closer to
the forecast area tightening the pressure gradient increasing
surface winds to 25 to 30 mph with gusts to 40 to 45 mph. As such a
wind advisory will most likely be needed. The decaying precipitation
and associated cloud cover through the morning hours may act to
limit instability through the day Saturday. Models want to develop
afternoon showers and thunderstorms however, instability remains the
limiting factor. Bulk Shear is extremely strong but unidirectional.
In addition to strong surface winds, winds at 3-5kft will be between
50-60kts consequently it may not take much to usher those stronger
winds down to the surface. Consequently, the main threat with these
storms would most likely be damaging winds if a severe threat does
exist. Tomorrow night the cold front will move through the forecast,
hi-res show a fine line of storms approaching the area around
midnight. Time of day and earlier storms suggest these storms should
be decaying by the time they reach the CWA however, some stronger
wind gusts may again be possible. Heavy rain is also expected with
theses storms as PWATs will be right around 1.50" which is 2 standard
deviations from normal. Fortunately, the front is expected to be
progressive enough to mitigate flash flooding however, minor river
flooding may be possible.

Conditions look quiet beyond Saturday as storms should exit the CWA
by Sunday. Highs Sunday will return back to the 60s. High pressure
will dominate the area the first half of next work week with below
normal temperatures expected Monday and Tuesday. High pressure will
shift east of the area on Wednesday will WAA return and highs will
return to near normal in the mid 60s to lower 70s. The next chance
for showers and thunderstorms will come Thursday as a mid-level
shortwave will move through the region. Highs Thursday will be in
the upper 60s to mid 70s.

&&

.Aviation...(For the 18Z TAFS through 18Z Saturday Afternoon)
Issued at 1232 PM CDT FRI APR 22 2022

Strong winds this afternoon expected to stay strong overnight,
however much uncertainty exists with the amount of decoupling, so
winds could remain strong or could have periods of being lighter. If
they go light the wind shear will be a concern, with the 60kt jet
just off the surface. For now opted to keep LLWS out, with models
keeping the gusts going at the surface. Increased winds for the
late morning on Saturday, which could approach 45+kt by mid day.

&&

.EAX WATCHES/WARNINGS/ADVISORIES...
KS...NONE.
MO...NONE.
&&

Discussion...73
Aviation...Leighton
Hazardous weather outlook, Apr 22, 4:56 AM CDT, 9 hours 49 minutes before
Hazardous Weather Outlook
National Weather Service Kansas City/Pleasant Hill MO
456 AM CDT Fri Apr 22 2022

KSZ025-057-060-102>105-MOZ001>008-011>017-020>025-028>033-037>040-
043>046-053-054-231000-
Atchison KS-Miami-Linn KS-Doniphan-Leavenworth-Wyandotte-Johnson KS-
Atchison MO-Nodaway-Worth-Gentry-Harrison-Mercer-Putnam-Schuyler-
Holt-Andrew-De Kalb-Daviess-Grundy-Sullivan-Adair-Buchanan-Clinton-
Caldwell-Livingston-Linn MO-Macon-Platte-Clay-Ray-Carroll-Chariton-
Randolph-Jackson-Lafayette-Saline-Howard-Cass-Johnson MO-Pettis-
Cooper-Bates-Henry-
456 AM CDT Fri Apr 22 2022

This hazardous weather outlook is for northwest...north central and
west central Missouri...as well as extreme eastern Kansas.

.DAY ONE...Today and Tonight

 Winds may gust to 45 mph at times today.

 More detailed information can be accessed at...
 https://www.weather.gov/eax/hwo

.DAYS TWO THROUGH SEVEN...Saturday through Thursday

 Winds may gust to 45 mph Saturday as well. There is also a
 conditional risk of severe storms Saturday evening.

 More detailed information can be accessed at...
 https://www.weather.gov/eax/hwo

The office that day

Everything else NWS Kansas City, MO issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 22, 2:14 AM CDTSpecial Weather StatementEAXNodaway31 min
Apr 22, 2:44 AM CDTSpecial Weather StatementEAXNodaway31 min

Nearby

Wind Advisories in Missouri, 2022Wind Advisories in Kansas, 2022Every wind advisory in 2022

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.